Alert archive / North Carolina / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 102, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 25, 2018, 10:08 PM EDT for Cumberland County, Hoke County, North Carolina. It was in force for 52 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2018, 10:08 PM EDT (02:08 UTC)
- Expired
- Jun 25, 2018, 11:00 PM EDT
- In force
- 52 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Cumberland County, NC, Hoke County, NC
The radar
The Raleigh/Durham radar (KRAX), 84 km from the middle of the area, began a volume at 02:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 10:10 PM EDT | TSTM WND DMG | 3 Nnw Rockfish, NC | LARGE LIMBS DOWN NEAR WEST GATE. |
| Jun 25, 10:12 PM EDT | TSTM WND DMG | 1 Wnw Rockfish, NC | TREE DOWN ON ROCKFISH ROAD. TIME ESTIMATED BY RADAR. |
| Jun 25, 10:15 PM EDT | TSTM WND DMG | 5 N Rockfish, NC | LARGE LIMBS DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 2.1 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 821 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1038 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
101
WUUS52 KRAH 260208
SVRRAH
NCC051-093-260300-
/O.NEW.KRAH.SV.W.0102.180626T0208Z-180626T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Raleigh NC
1008 PM EDT MON JUN 25 2018
The National Weather Service in Raleigh has issued a
* Severe Thunderstorm Warning for...
Cumberland County in central North Carolina...
Eastern Hoke County in central North Carolina...
* Until 1100 PM EDT
* At 1008 PM EDT, severe thunderstorms were located along a line
extending from 9 miles north of Pope AFB to 7 miles east of Raeford
to Laurinburg, moving east at 25 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Fayetteville, Fort Bragg, Antioch, Pope AFB, Hope Mills, Spring
Lake, Eastover, Stedman, Wade and Autryville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3484 7935 3488 7934 3499 7918 3517 7912
3517 7910 3519 7910 3517 7864 3514 7864
3512 7865 3512 7864 3509 7867 3499 7864
3491 7854 3486 7849 3485 7851 3485 7883
3483 7890 3490 7894 3495 7904 3483 7919
TIME...MOT...LOC 0208Z 281DEG 22KT 3530 7903 3498 7910 3476 7946
HAIL...0.75IN
WIND...60MPH
$$
MORROW3 follow-up statements
693
WWUS52 KRAH 260235
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
1035 PM EDT MON JUN 25 2018
NCC093-260244-
/O.CAN.KRAH.SV.W.0102.000000T0000Z-180626T0300Z/
Hoke NC-
1035 PM EDT MON JUN 25 2018
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HOKE COUNTY IS
CANCELLED...
The storms which prompted the warning have moved east out of the
warned area. Therefore, the warning has been cancelled for eastern
Hoke County. Heavy rain, lightning, and intermittent wind gusts will
remain possible over the next hour or so.
LAT...LON 3490 7894 3495 7904 3499 7905 3504 7909
3509 7909 3513 7911 3519 7910 3517 7864
3513 7865 3512 7865 3512 7864 3509 7867
3499 7864 3491 7854 3490 7855 3486 7850
3485 7883 3483 7890
TIME...MOT...LOC 0234Z 281DEG 22KT 3527 7885 3495 7892 3473 7928
$$
NCC051-260300-
/O.CON.KRAH.SV.W.0102.000000T0000Z-180626T0300Z/
Cumberland NC-
1035 PM EDT MON JUN 25 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT
FOR CUMBERLAND COUNTY...
At 1034 PM EDT, severe thunderstorms were located along a line
extending from 8 miles south of Lillington to 8 miles south of
Fayetteville to near Prospect, moving east at 25 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Fayetteville, Fort Bragg, Pope AFB, Hope Mills, Spring Lake,
Eastover, Stedman, Wade, Autryville and Vander.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3490 7894 3495 7904 3499 7905 3504 7909
3509 7909 3513 7911 3519 7910 3517 7864
3513 7865 3512 7865 3512 7864 3509 7867
3499 7864 3491 7854 3490 7855 3486 7850
3485 7883 3483 7890
TIME...MOT...LOC 0234Z 281DEG 22KT 3527 7885 3495 7892 3473 7928
HAIL...0.75IN
WIND...60MPH
$$
MORROW478
WWUS52 KRAH 260248
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
1048 PM EDT MON JUN 25 2018
NCC051-260300-
/O.CON.KRAH.SV.W.0102.000000T0000Z-180626T0300Z/
Cumberland NC-
1048 PM EDT MON JUN 25 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT
FOR SOUTHERN CUMBERLAND COUNTY...
At 1048 PM EDT, severe thunderstorms were located along a line
extending from near Godwin to 8 miles northwest of Jerome to near
Pembroke, moving east at 25 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Fayetteville, Hope Mills, Stedman, Autryville, Cedar Creek, Bushy
Lake Natural Area and Vander.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3490 7894 3495 7904 3499 7905 3504 7909
3501 7865 3499 7864 3491 7854 3490 7855
3486 7850 3485 7883 3483 7890
TIME...MOT...LOC 0248Z 281DEG 22KT 3526 7876 3494 7883 3472 7919
HAIL...0.75IN
WIND...60MPH
$$
MORROW063
WWUS52 KRAH 260250
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
1050 PM EDT MON JUN 25 2018
NCC051-260300-
/O.EXP.KRAH.SV.W.0102.000000T0000Z-180626T0300Z/
Cumberland NC-
1050 PM EDT MON JUN 25 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CUMBERLAND COUNTY
WILL EXPIRE AT 1100 PM EDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire. However heavy rain
is still possible with these thunderstorms.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Raleigh.
LAT...LON 3490 7894 3495 7904 3499 7905 3504 7909
3501 7865 3499 7864 3491 7854 3490 7855
3486 7850 3485 7883 3483 7890
TIME...MOT...LOC 0250Z 281DEG 22KT 3526 7875 3494 7882 3472 7918
$$
MORROWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 8:00 PM EDT, 2 hours 8 minutes earlier.
Area forecast discussion, Jun 25, 8:00 PM EDT, 2 hours 8 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 800 PM EDT Mon Jun 25 2018 .SYNOPSIS... A surface boundary will drift south overnight and stall across northern South Carolina on Tuesday. The front will linger across the Carolinas into Wednesday before beginning to dissipate as another cold front approaches from the northwest on Thursday. && .NEAR TERM /THROUGH TONIGHT/... As of 800 PM Monday... Per radar and satellite, MCV tracking SE across southern Guilford and Randolph Counties as of 800 PM. The line of severe thunderstorms associated with this feature has a history of wind damage across western and into central NC. As this feature continues to track SE, the most unstable air is located on the south and west side of the feature. This would place areas west and south of Raleigh as the favored areas for additional severe weather through midnight. Outflows coming NW from the Sandhills and SE Coastal Plain storms should collide with the outflows from the NW over our Southern Piedmont, with the emphasis on Anson, Richmond, Scotland, Montgomery, Moore, Lee, then possibly Harnett, Hoke, and Cumberland for highest probability of severe weather. Large trailing stratiform rain area noted just behind the MCV and line of severe storms over the Northern Foothills and Northwest Piedmont making wet evening there. Categorical POP west ranging to chance in the NE. POP decreasing overnight. Low stratus expected with areas of fog. Lows 65-72. && .SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/... As of 240 PM Monday... Difficult forecast with the dependent evolution of multiple features likely to drive the sensible weather on Tuesday and Tuesday night. The upper air pattern will feature a ridge aloft centered over the Gulf of Mexico with a weak northwest flow aloft. Multiple convectively enhanced perturbations in the flow aloft will transition across and toward central NC during the period. In addition, a surface boundary noting a notable drop in dew points will be positioned across northern SC at the start of the period. It appears the front should be established south of the RAH CWA on Tuesday morning although its exact location will be dependent on how the convection tonight evolves and the impact of a convectively induced cold pool. NWP guidance is stubborn with a northward retreat of the boundary during the day. The result should be a cooler and more stable air mass across central NC with a rather moist profile. With the addition of a couple of disturbances in the flow aloft, expect some scattered showers in the morning, mainly across the north that slide east and northeast across the western and northern Piedmont northeast toward the northern Coastal Plain. A midday lull appears likely followed by an increase in showers and storms during the afternoon and evening. The air mass on Tuesday afternoon is likely to be weakly unstable, potentially moderately, near the SC border. Still, several CAMs signal that convection in the central Plains will generate an MCV that will rapidly move east, and support a band of showers and storms that sweeps east across central NC between late afternoon and mid evening. Rain chances decrease significantly overnight. With clouds and a cooler airmass, temperatures on Tuesday will range in the 70s for most of the day with highs in the 79 to 86 range. Lows on Tuesday night will range in the upper 60s to lower 70s. -Blaes && .LONG TERM /WEDNESDAY THROUGH MONDAY/... As of 155 PM Monday... The upper pattern will be shifting in the mid week as a final short wave moves east across the Great Lakes and its associated weakening surface front moves slowly southeast and across the area Wednesday into Wednesday night. A residual CAD airmass will be in place, with cloudiness hindering the morning temperature rise, but erosion will be quick as southwest flow deepens and strengthens ahead of the front. Expect highs to reach 85 northwest to around 90 across the south with 30-40 PoPs at this point, which could be on the low side. The upper trof axis will be slow to move off the coast Thursday and will maintain chance PoPs tied to the diurnal cycle in the coastal Plain. Highs will be on the uptick with increased sun and warm air advection...mostly lower 90s. Late week through early next week will be dominated by strong high pressure aloft building over the Mid Atlantic region, with weak surface ridging down the coast. This will provide us with dry and hot weather through the period, but the stacked ridging will not be in a favored position to produce excessively hot temperatures as low level flow will be predominantly northeasterly. The subsident atmosphere will be unfavorable for convection, but the flow will enhance inland progression of the sea breeze each day, so widely scattered late day storms will be possible in the Coastal Plain/Sandhills. Highs Friday through Monday will top out in the mid 90s after morning mins in the low to mid 70s. && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... As of 800 PM Monday... Storms this evening will affect areas south and west of KRWI with gusty winds, heavy rain, and low CIGS. Low stratus is expected to bring LIFR CIGS later tonight and Tuesday morning, possibly lifting to MVFR CIGS Tuesday afternoon. Still a chance of showers and isolated thunderstorms overnight and Tuesday. Outlook after 00z/WEDNESDAY... Generally VFR conditions expected. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Badgett NEAR TERM...Badgett SHORT TERM...BLAES LONG TERM...MLM AVIATION...Badgett
Hazardous weather outlook, Jun 25, 3:44 PM EDT, 6 hours 24 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Raleigh NC 344 PM EDT Mon Jun 25 2018 NCZ038-039-073>077-083>086-088-089-260930- Davidson-Randolph-Stanly-Montgomery-Moore-Lee-Harnett-Anson-Richmond- Scotland-Hoke-Cumberland-Sampson- 344 PM EDT Mon Jun 25 2018 ...SEVERE THUNDERSTORM WATCH 218 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. Hot and humid conditions are anticipated for the later half of the week into the weekend. Heat indices 100 to 105 degrees are expected during this period. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed through 10 PM EDT. NCZ007>011-026>028-260930- Person-Granville-Vance-Warren-Halifax-Franklin-Nash-Edgecombe- 344 PM EDT Mon Jun 25 2018 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. Hot and humid conditions are anticipated for the later half of the week into the weekend. Heat indices around 100 degrees are expected during this period. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ021>025-040>043-078-260930- Forsyth-Guilford-Alamance-Orange-Durham-Chatham-Wake-Johnston-Wilson- Wayne- 344 PM EDT Mon Jun 25 2018 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This Afternoon and Tonight. Isolated severe thunderstorms are likely through early this evening. The main severe weather hazard will be damaging straight line winds. The threat for severe weather appears greatest between 4 PM and 10 PM. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. Hot and humid conditions are anticipated for the later half of the week into the weekend. Heat indices between 100 and 105 degrees are expected during this period. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed through 10 PM.
In the hours before
Local storm report, Jun 25, 8:48 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
848 PM EDT MON JUN 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0829 PM TSTM WND DMG 2 ENE CANDOR 35.30N 79.72W
06/25/2018 MONTGOMERY NC PUBLIC
ONE TREE WAS REPORTED DOWN ALONG HIGHWAY 211
NEAR THE MOORE COUNTY LINE.
&&
BSDLocal storm report, Jun 25, 8:57 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
857 PM EDT MON JUN 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 PM TSTM WND DMG PEACHLAND 34.99N 80.27W
06/25/2018 ANSON NC 911 CALL CENTER
ONE TREE WAS REPORTED DOWN ALONG U.S.
HIGHWAY 74 IN PEACHLAND, NC.
&&
BSDLocal storm report, Jun 25, 9:06 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
906 PM EDT MON JUN 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM TSTM WND DMG 2 NW ROBBINS 35.45N 79.60W
06/25/2018 MOORE NC 911 CALL CENTER
ONE TREE WAS REPORTED DOWN IN THE ROAD AT
U.S. HIGHWAY 705 AND LEAMAN ROAD.
&&
BSDSpecial weather statement, Jun 25, 9:23 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service Raleigh NC
923 PM EDT MON JUN 25 2018
NCZ077-088-260245-
Harnett NC-Cumberland NC-
923 PM EDT MON JUN 25 2018
...A LINE OF STRONG THUNDERSTORMS WILL MOVE INTO AND AFFECT SOUTHERN
HARNETT AND CUMBERLAND COUNTIES UNTIL 1045 PM EDT...
At 922 PM EDT, Doppler radar was tracking a line of strong
thunderstorms extending from 8 miles north of Carthage to 8 miles
east of Southern Pines to Hoffman. Movement was southeast at 35 mph.
Pea size hail and wind gusts of 50 to 55 mph will be possible with
these storms. This cluster of storms has a history of producing wind
damage in the form of downed trees.
Locations impacted include...
Fayetteville, Fort Bragg, Dunn, Godwin, Pope AFB, Hope Mills, Spring
Lake, Erwin, Eastover and Stedman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3490 7894 3495 7904 3504 7909 3513 7911
3519 7910 3521 7915 3528 7921 3542 7908
3535 7854 3532 7854 3530 7858 3520 7863
3520 7864 3512 7865 3512 7864 3508 7867
3499 7864 3485 7850 3485 7883 3483 7890
TIME...MOT...LOC 0122Z 299DEG 30KT 3546 7941 3520 7925 3504 7953
MORROWLocal storm report, Jun 25, 9:33 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
933 PM EDT MON JUN 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND DMG 1 NE TAYLORTOWN 35.22N 79.48W
06/25/2018 MOORE NC 911 CALL CENTER
ONE TREE WAS REPORTED DOWN AT JUNIPER LAKE
ROAD AND MURDOCKSVILLE ROAD.
&&
BSDLocal storm report, Jun 25, 10:08 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1008 PM EDT MON JUN 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND DMG 4 WNW GLENDON 35.50N 79.59W
06/25/2018 MOORE NC 911 CALL CENTER
A TREE AND POWER LINES WERE REPORTED DOWN
ALONG ODELL ROAD.
&&
BSDThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 8:14 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Lee, Moore | 76 min |
| Jun 25, 8:29 PM EDT | Special Weather Statement | RAH | Randolph | 31 min |
| Jun 25, 8:57 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Hoke, Richmond, Scotland | 78 min |
| Jun 25, 9:23 PM EDT | Special Weather Statement | RAH | Cumberland, Harnett | 82 min |
| Jun 26, 10:49 AM EDT | Special Weather Statement | RAH | Durham, Granville, Orange, Person | 86 min |
| Jun 26, 3:03 PM EDT | Special Weather Statement | RAH | Durham, Wake | 57 min |
| Jun 26, 3:53 PM EDT | Special Weather Statement | RAH | Durham, Wake | 52 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.